MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP PSA ASSAY; PSA IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP PSA ASSAY; PSA IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the falsely low non reproduced advia centaur xp prostate-specific antigen (psa) result is unknown.The customer's quality control results were acceptable at the time of the incident.Siemens is investigating.The instruction for use (ifu) under the intended use section states the following: "this in vitro diagnostic assay is intended to quantitatively measure prostate-specific antigen (psa) in human serum using the advia centaur®, advia centaur xp, and advia centaur xpt systems.This assay is indicated for the measurement of serum psa in conjunction with digital rectal exam (dre) as an aid in the detection of prostate cancer in men aged 50 years and older.This assay is further indicated as an aid in the management (monitoring) of patients with prostate cancer." the instruction for use (ifu) under the interpretation of results section states the following: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instruction for use (ifu) under the limitation section states the following: "warning" "do not predict disease recurrence solely on serial psa values." "do not interpret levels of psa as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed prostate carcinoma frequently have levels of psa within the range observed in healthy individuals.Elevated levels of psa can be observed in patients with nonmalignant diseases.Measurements of psa should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation.The concentration of total psa in a given specimen determined with assays from different manufacturers can vary due to differences in assay methods, calibration, and reagent specificity.Total psa determined with different manufacturers' assays will vary depending on the method of standardization and antibody specificity.".
 
Event or Problem Description
A false low advia centaur xp prostate-specific antigen (psa) result was obtained by the customer on a patient sample, and considered discordant compared to a higher psa result at an alternate laboratory and test method.The same patient sample had been sent to the alternate laboratory for free psa, and the laboratory also performed total psa testing that resulted higher.The following day, the customer performed daily system maintenance and quality control (qc) on the advia centaur xp system.The advia centaur xp psa was repeated using a different leftover sample tube from the same patient, and the result was higher compared to the initial result.The sample tube was re-centrifuged, tested in duplicate, and the psa results were also higher.A corrected report was issued by the customer.There are no reports that patient treatment was altered or prescribed of adverse health consequences due to the discordant advia centaur xp psa result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2017-00224 on 11/15/2017 for a false low advia centaur xp prostate-specific antigen (psa) patient result.11/28/2017 - additional information: a siemens customer service engineer (cse) was sent to the customer site for system inspection, and replaced the aspirate probes on the instrument.The cause of the non-reproducible false low advia centaur xp prostate-specific antigen (psa) patient result may be attributed to the aspirate probes, however the initial false low result was not reproduced prior to the cse system inspection.The instrument is performing within specification.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XP PSA ASSAY
Common Device Name
PSA IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7033305
Report Number1219913-2017-00224
Device Sequence Number11198798
Product Code MTF
UDI-Device Identifier00630414203003
UDI-Public00630414203003
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
P950021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2018
Device Model NumberN/A
Device Catalogue Number10310292
Device Lot Number032279
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/27/2017
Supplement Date Received by Manufacturer11/28/2017
Initial Report FDA Received Date11/15/2017
Supplement Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1